| Model Number |
86232 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Unintended Extubation (4564)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that when the patient was intubated and a suction catheter was inserted into the lumen of the endotracheal tube, the suction tube could not be inserted.Under the assumption that the lumen was too narrow, the suction tube was reintubated using a larger size of 2.5, and the tube had to be removed, and it was discovered that a foreign object had entered the lumen of the tube.The tube was replaced.
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the tube presented the murphy eye although the reported burr was not received.However, the picture showed a plastic piece, presumably part of the murphy eye of the endotracheal tube.It was reported that when the patient was intubated and a suction catheter was inserted into the lumen of the endotracheal tube, the suction tube could not be inserted.Under the assumption that the lumen was too narrow, the suction tube was reintubated using a larger size of 2.5, and the tube had to be removed, and it was discovered that a foreign object had entered the lumen of the tube.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.